Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have adhd, ocd and bipolar. Taking zoloft, adderall and testesterone shot. Thyroid test done. Suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
hi ill get to the point, i started taking psychiatric drugs last 4 years now im 29. so at 25 im diagnosed with adhd and we did a few differnt trials of adhd medication until adderall which was the most effective but didnt resolve my anxiety issues i tryed paxil then clomipramine both drugs didnt work consistently enough and then i built a tolerance to both of them ive tried more ssri but to no avail. i was diagnosed officially adhd and ocd. so then bipolar was mentioned and i took 600 mg lithium day for 8 months. had to stop because was wasnt feeling any emotion. i was then until today taking 100mg zoloft 60 mg adderall 75mg lamictal and added klonopin beacause of increasing panic attacks and i get testesterone shots every 12 days.

i got my vitamin d levels checked they were at 45
then i got some thyroid blood test and here are the results

T3 UPTAKE- 44
T3 TOTAL- 0.87
T4 TOTAL- 5.21
FREE THYROX INDEX- 5.7
T4 FREE- 0.83
TSH-1.90

MY PSYCHTRIST SAYS MY THYROID IS FINE BUT MY PRIMARY DOCTOR SAYS ITS UNDERACTIVE SO has given me GTA-FORTE FROM BIOTICS RESEARCH

IS THERE ANY OTHER TESTS I SHOULD TAKE FOR MY THYROID.
I DO HAVE RESULTS OF OTHER BLOOD TESTS
Posted Tue, 2 Apr 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 21 hours later
Hi,
Thanks for writing in. You have forgotten to give the reference ranges for these tests. This is important bcoz values are dependent on the method used to test them and the reference ranges. Your TSH is normal but both free T3 & freeT4 appear to be low so are total T4 and T3. Low free T3 and free T4 in the setting of normal TSH indiate central hypothyroidism and MRI of pituitary may be required to rule out structural pathology. But before that I need the reference ranges of these tests. If the results are confirmed you may have to take thyroxine replacement as well. For the time being you can continue the medicine given by your doc.
Hope this helps,
Shivaprasad
Above answer was peer-reviewed by
 
Follow-up: Have adhd, ocd and bipolar. Taking zoloft, adderall and testesterone shot. Thyroid test done. Suggestion? 3 days later
i sent the following ranges you wanted ill define my symptoms the best i can

before i started stimulants i would sleep 10-12 hours a day

ive been diagnosed as adhd ocd, bipoar isnt official.

my basic problem is i know all the fears panic and anxiety i feel is purely psychological and recent failures in treating it has my motivation down. i know what i have to say act and think normal but i cant with all these anxiety related issues running thru my head
 
 
Answered by Dr. Rahul Tawde 18 hours later
Its worthwhile getting an MRI of pituitary. i understand your concerns but treatment of thyroid problem may not resolve all your psychological issues. You have to rely on a psychologist/pyschiatrist for those issues. Coming back to thyroid i think its worthwhile getting an MRI of pituitary. Try medidation and yoga, think positively be cheerful, things will change for better.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor